1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Dr. Kerr, I presume?
Clark Ellis brings us a rare interview with British researcher Dr. Jonathan Kerr who is now living in Colombia.
Discuss the article on the Forums.

My AZT + RAL Trial

Discussion in 'XMRV Testing, Treatment and Transmission' started by ladybugmandy, Mar 25, 2010.

  1. Kati

    Kati Patient in training

    Messages:
    2,111
    Likes:
    1,739
    Sorry to hear Sue, your heart rate continued raising despite you stopping the RAL? I hope you don't have to wait long in ER and that you get a stretcher so you can lay down. Thinking of you. :hug::hug::hug::hug:

    ETA: I saw that you're back. Sorry you're not "sorted out". What a stupid ER doctor- it seems to me that all they're good at is stitches and stop bleeding. I hope they checked out your kidneys and your liver just to make sure, and I hope you get an appointment with ID this week.
     
  2. kurt

    kurt Senior Member

    Messages:
    1,132
    Likes:
    176
    USA.Earth
    Sue, do you have any milk thistle? or something to help the liver with detox? That really helped me years ago when I had a lot of tachardia from die-off of bugs. Also chitooligosaccharides (I used Chit-O-San) can really help mop up neurotoxins from these CFS bugs. And electrolytes also seemed to help (calcium/magnesium and sodium/potassium although maybe no sodium until the tachardia passes). Some ideas anyway.
     
  3. Roy S

    Roy S former DC ME/CFS lobbyist

    Messages:
    447
    Likes:
    472
    Illinois, USA
  4. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,397
    Likes:
    4,787
    australia (brisbane)
    hi sue, there might be somethink to what dr lerner has been trying treat, his theories on cfs affecting the heart etc. I think u should throw in some valtrex with it all.

    cheers!!
    Dan
     
  5. gu3vara

    gu3vara Senior Member

    Messages:
    337
    Likes:
    44
    My 2 cents here, my heart as never been fucked up until I got CFS, now, it's always beating strongly, it feels like a rock at times, sometimes fast, sometimes irregular etc... I try not to think about it, I'm still alive so it musnt be important ;)

    So I would not surprised that massive die-off of the root pathogen of CFS would cause major heart symptoms. Unfortunately, herxing might be inevitable in our cases, we are toxic wastelands...

    Perhaps you experience some kind of thyroid dump, like thyroid hormones started working suddenly, I would be curious to know your thyroid lab results from the ER
     
  6. BEG

    BEG Senior Member

    Messages:
    942
    Likes:
    163
    Southeast US
    Sue, I just "found" your thread and read perhaps the last third and several early posts. I apolgoze for repeating anything. First of all, you are one gutsy person and I admire you for getting in there and getting it done, so to speak.

    Is your doctor a conventional medical family physician or internest? Did you give him/her research papers to substantiate what you wanted and why?

    Finally and most importantly, how are you doing now? How is the heart rate? I hope you are feeling better. Have you noticed any improvement?

    BE G
     
  7. HopingSince88

    HopingSince88 Senior Member

    Messages:
    335
    Likes:
    5
    Maine
    The Half-Life for raltegravir is 9 hours...so I imagine it would take a couple of days for it to be completely out of your system.
     
  8. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    15
    Try the charcoal, can't do harm, might help
     
  9. garcia

    garcia Aristocrat Extraordinaire

    Messages:
    936
    Likes:
    104
    London, UK
    Sue,
    I'm not a doctor, and I'm not giving medical advice, but if it were me I'd go off the AZT too until the heart symptoms went away. And probably a good idea to get checked out by a doctor as you are planning to.

    Again not giving medical advice, just what I would do. A lot of people have speculated what is causing the tachycardia, but no one actually knows.

    garcia.
     
  10. cfs since 1998

    cfs since 1998 *****

    Messages:
    577
    Likes:
    4
    Maybe you should have your cortisol checked?
     
  11. Hope123

    Hope123 Senior Member

    Messages:
    1,170
    Likes:
    679
    Yeah I agree and I would suggest adding nothing new until you see your doc at least. At least it's sinus, which is a less malignant rhythm than other heart rhythms.

    The prob with reading the current side effects for ratelgravir is that it's primarily based on HIV patients so it's useful but we have to take it with a grain of salt.

    Make sure you are not dehydrated since that can cause sinus tachycardia. Also, fever and anxiety. Sounds like it was sudden so medicine still is on top of the list as a cause.
     
  12. cfs since 1998

    cfs since 1998 *****

    Messages:
    577
    Likes:
    4
    Actually, that is a pretty long half life for a drug, and I bet it's even longer in CFS patients due to all the things that are wrong with us. Most drug half lives are around 3-4 hours. What's the half life of AZT?
     
  13. jackie

    jackie Senior Member

    Messages:
    591
    Likes:
    5
    sue...re: seeing a neurologist/cardiologists. It was a NEURO that dx'd my me/cfs! I think this is becoming more common (though it may depend on your type of insurance)...as a neuro is usually referred by your Pcp...that makes it easier. I was THEN sent (by the neuro) to an infectious disease specialist (dr. j. chia) and THOSE specialists (I.D.) are referred in a different way (you must qualify to see one, with my ins. anyway - maybe your ins. too?)

    So...dx'd with me/cfs by neuro - dx confirmed and TREATED by I.D. Doc. (who knows what the cardiac/vascular complications can be and recommends what meds to suggest to the cardiologist)

    My experience with a cardiologist and me/cfs is not quite as good! Mine knows little about our disease (although that's surprising, as so many with me/cfs also have been shown to have cardiomyopathy, etc.)..but IS treating my cardiology probs with meds (tachycardia and orthostatic intolerance). Hope you can get in with a good doc, soon, for these new symptoms!

    please take care of yourself!...jackie
     
  14. HopingSince88

    HopingSince88 Senior Member

    Messages:
    335
    Likes:
    5
    Maine
  15. HopingSince88

    HopingSince88 Senior Member

    Messages:
    335
    Likes:
    5
    Maine
    Also, in terms of the symptoms you are experiencing...if you go back on the 'cocktail,' I would add the meds one at a time and wait 2-3 days before adding the next one. That way you might be able to determine which one is causing it.
     
  16. spacee

    spacee

    Messages:
    26
    Likes:
    1
    Florida
    I thought tachycardia could be one of the symptoms of CFS. It was one of my earliest. I have been on Isoptin 240 for it for 20 years.

    Hope you do well, Sue.
     
  17. SunnyGal

    SunnyGal Senior Member

    Messages:
    147
    Likes:
    0
    I've had tachycardia with my CFS for almost 2 years now. Propranolol works for me pretty well. But, as beta blockers increase reverse T3 (which lowers immunity) I try to manage it other ways when I can. Magnesium can help a LOT at times. AdrenaCalm cream also works when my heart rate is up due to cortisol (which it often is... and as cortisol activates XMRV I like to lower cortisol when it's high!). I also use Pekana products called coro-CALM and Cardinorma. They work WONDERS but are pricey so I don't use them very often.

    Sending you lots of good thoughts, Sue. Thanks so much for keeping us all posted.

    Sunny
     
  18. camas

    camas Senior Member

    Messages:
    697
    Likes:
    196
    Oregon
    I also have bouts with sinus tachychardia. No fun! If your heart is otherwise healthy, you might get some relief from the Valsalva Maneuver. It's a simple trick my doc showed me. You sit up in bed with your legs stretched out in front of you, take a deep breath and hold it, and then bear down for a few seconds as if you were having a bowel movement. It doesn't always do the trick, but did calm my heart down immediately just last night. Nothing like trying to fall asleep with your heart pounding away!

    Hope your doc has some answers for you.
     
  19. Rrrr

    Rrrr Senior Member

    Messages:
    1,402
    Likes:
    271
    ladybug,

    how are you right now? we are worried about you!!

    i take a lot of calming supplements. do you want me to list them?

    also, can you (temporarily) increase the atenolol? it will make you tired, as atenolol always does, but it will slow yr heart rate (or so we hope).

    rrrr
     
  20. ukxmrv

    ukxmrv Senior Member

    Messages:
    3,526
    Likes:
    2,070
    London
    Oh Sue, I am so sorry that things are going badly and that something has set off these problems.

    You are still my hero for trying anyway!

    Hope that it clears up soon (or the meds stop it).
     

See more popular forum discussions.

Share This Page